It is currently Sat Aug 19, 2017 10:09 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Tue Nov 17, 2015 8:39 pm 
Offline
Super Poster
Super Poster

Joined: Thu Dec 12, 2013 6:13 pm
Posts: 100
I am wondering if anyone has experience with Relistor? By far my stomach has been my biggest side effect.. The illeus I believe it's called. It's like my colon is paralyzed.. I can't even pass gas. Anyway I read some good reviews of Relistor used with long term opiate users, but not sure how it works with Subs. I currently take only 3mg of Subs but I guess the long half life just adds up. I was not like this prior to Subs .. I've been a year on Subs and still suffering. I take daily laxatives and suppositories it's not fun . Thanks for any feedback.


Top
 Profile  
 
PostPosted: Tue Nov 17, 2015 9:50 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
When a person takes buprenorphine products, about 25% of the buprenorphine is absorbed-- and works at mu receptors in the brain and body, including the GI system. The other 75% of the dose is swallowed, absorbed at the intestine, and transported via the portal vein to the liver-- where it is converted to 'norbuprenorphine.' Norbuprenorphine also binds to mu receptors, but it does NOT cross into the brain. The main effect of norbuprenorphine is at the GI tract, where it causes constipation. Note that norbuprenorphine is thought not to have the 'ceiling effect' that is the case with buprenorphine. So in your case, your ileus and constipation are likely coming from the fraction of each dose that you swallow.

Bunavail is a buprenorphine product with a higher bioavailability-- about 50% instead of 25%-- giving it a lower incidence of constipation. You could change to that product... or do everything you can to increase the absorption of buprenorphine as I have described on my blog, along with decreasing your daily dose. For example if you cut your dose in half, and double your rate of absorption, you will have the same effects at the brain-- with less effects on the GI system.

I doubt that Relistor would help, since buprenorphine binds with such higher affinity than naltrexone... not to mention that you would be paying $30 per bowel movement, and injection yourself with each dose! There is another drug with similar effects as Relistor, that can be taken orally-- Movantik-- but I haven't had much success with it in my patients. The most helpful intervention, from my experience, has been to reduce the buprenorphine dose and increasing the percent absorbed until things start moving again. Hope things get rolling for you soon!


Top
 Profile  
 
PostPosted: Wed Nov 18, 2015 12:26 pm 
Offline
Super Poster
Super Poster

Joined: Thu Dec 12, 2013 6:13 pm
Posts: 100
Thank you so much for the very informative reply.. I really much appreciate it! I am currently dosing 2 times a day .. I think decreasing my dose would be helpful although I fear the anxiety and depression that comes along with it since my depression seems to be helped at my cue to 3mg dose. Although at this point I would pay $100 if I can have a complete bm! So it's a toss up, but at least I can scratch Relistor off my list. Thank you again!


Top
 Profile  
 
Our Sponsors
PostPosted: Wed Nov 18, 2015 1:51 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
I know that this has been a problem for you forever! I wish there was some good news that someone could give you. Keep hanging in there, csinny!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Wed Nov 18, 2015 3:15 pm 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2301
Location: Tennessee
I've always had issues with being constipated, before suboxone when I was using and now too. I'm not as bad as u are csinny, but I've had my fair share of issues. I remember going to the er a couple of times during my oxy days. I've since found my saving grace....lol applesauce. I know that won't work for everyone, but luckily for me if I eat an apple or anything to do with an apple, I got about thirty minutes and I'll be good. There were times that I had to take a suppository & that would help. The regular stool softener or laxative wouldn't help and sometimes make it worse.

Csinny I hope u find ya some relief soon, I remember plenty of times that I'd paid a 100$ to have some relief too. Just keep trying different things until finally something will work.

_________________
Jennifer


Top
 Profile  
 
PostPosted: Wed Nov 18, 2015 7:04 pm 
Offline
Super Poster
Super Poster

Joined: Thu Dec 12, 2013 6:13 pm
Posts: 100
Thank you guys for the support.. Amy, I know this has been an ongoing problem .. Sometimes I'm at my wits end because I feel so sick. It depresses me because otherwise Subutex is great. I keep trying different things and the laxatives that once worked for me are now upsetting my stomach. I take correctol but it leaves me feeling so sick the whole day, even if I go to the bathroom. I just don't know what to do anymore.


Top
 Profile  
 
PostPosted: Wed Nov 18, 2015 8:51 pm 
Offline
New Poster
New Poster

Joined: Wed Nov 18, 2015 8:26 pm
Posts: 3
In response to the first response, you seem extremely knowledgeable so maybe you or someone can help. My liver is in real bad shape. High bilirubin and liver enzymes. Low platelets. Any idea if suboxone is the cause?


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group